MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 22GX2.00IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 22GX2.00IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386882
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd us cathena 22gx2.00in winged bc safety mechanism failed.It was reported by customer that the needle safety feature failed, and needle tip is exposed upon removal.Also stated that the wings are not sturdy.Verbatim: needle safety feature failed; needle tip exposed upon removal.None, no injury.Discarded needle insharps container.This was a 22 gauge 2¿ cathena and inserted with ultrasound.Clinician stated the wings are not sturdy and would prefer the device without wings.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo submitted for evaluation.The reported issue of safety mechanism failure was not confirmed upon inspection of the photo.Bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.We would be very interested in examining product that does not meet your expectations and our quality standards.Examination of the actual product involved may provide clarification as to the cause of the reported failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.
 
Event or Problem Description
Material # 386882, batch # 4096525.It was reported by customer that the needle safety feature failed, and needle tip is exposed upon removal.Also stated that the wings are not sturdy verbatim: needle safety feature failed; needle tip exposed upon removal.None, no injury.Discarded needle insharps container.This was a 22 gauge 2¿ cathena andinserted with ultrasound.Clinician statedthe wings are not sturdy and would prefer the device without wings.

Brand Name
BD US CATHENA 22GX2.00IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21277443
Report Number2243072-2025-00032
Device Sequence Number7908488
Product Code FOZ
UDI-Device Identifier00382903868827
UDI-Public(01)00382903868827(11)240405(17)270331(10)4096525
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386882
Device Lot Number4096525
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown